An SIS patch model with variable transmission coefficients

Daozhou Gao, Shigui Ruan

Research output: Contribution to journalArticle

49 Scopus citations

Abstract

In this paper, an SIS patch model with non-constant transmission coefficients is formulated to investigate the effect of media coverage and human movement on the spread of infectious diseases among patches. The basic reproduction number R0 is determined. It is shown that the disease-free equilibrium is globally asymptotically stable if R0≤1, and the disease is uniformly persistent and there exists at least one endemic equilibrium if R0>1. In particular, when the disease is non-fatal and the travel rates of susceptible and infectious individuals in each patch are the same, the endemic equilibrium is unique and is globally asymptotically stable as R0>1. Numerical calculations are performed to illustrate some results for the case with two patches.

Original languageEnglish (US)
Pages (from-to)110-115
Number of pages6
JournalMathematical Biosciences
Volume232
Issue number2
DOIs
StatePublished - Aug 1 2011

Keywords

  • Basic reproduction number
  • Global stability
  • Infectious disease
  • Media coverage
  • Patch model
  • Uniform persistence

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An SIS patch model with variable transmission coefficients'. Together they form a unique fingerprint.

  • Cite this